Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

March 12, 2016Webster Parish, Louisiana; Columbia County, Arkansas

NWS Shreveport, LA issued this special weather statement at Mar 12, 2016, 2:21 PM CST for Webster Parish, Louisiana; Columbia County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2016, 2:21 PM CST (20:21 UTC)
Expired
Mar 12, 2016, 3:00 PM CST
In force
39 min
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS84 KSHV 122021
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CST SAT MAR 12 2016
 
ARZ072-LAZ002>004-012-122100-
COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-
221 PM CST SAT MAR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIACOLUMBIA
COLUMBIA...NORTHWESTERN BIENVILLE...NORTHEASTERN BOSSIER...WEBSTER
AND WESTERN CLAIBORNE PARISHES UNTIL 300 PM CST...

AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MINDEN...MOVING NORTH AT 65 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...SPRINGHILL...HAYNESVILLE...SIBLEY...CULLEN...COTTON VALLEY...
SAREPTA...DOYLINE...TAYLOR...EMERSON...DUBBERLY...DIXIE INN...HEFLIN...
SHONGALOO...SMITHLAND...WELCOME...MACEDONIA...BUSSEY...CALHOUN AND
EVERGREEN.

LAT...LON 3226 9318 3257 9351 3323 9346 3323 9313
TIME...MOT...LOC 2021Z 183DEG 55KT 3260 9329 

$$

VIII.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 12, 11:02 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 12, 11:02 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST SAT MAR 12 2016

.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE BECOMING MORE
WIDESPREAD IN ASSOCIATION WITH A LOW PRESSURE SYSTEM ACROSS
CENTRAL TEXAS. CURRENTLY...ALL OF THE CONVECTION IS ACROSS OUR
EAST TEXAS COUNTIES. AS THE LOW CONTINUES TO MOVE TO THE NNE...EXPECT
CONVECTION TO SPREAD INTO THE REST OF THE REGION. MADE SOME SLIGHT
MODIFICATIONS TO TEMPERATURE TRENDS DUE TO CLOUD COVER...MORNING
FOG...AND RAIN. OTHERWISE...THE REST OF THE FORECAST LOOKS TO BE
ON TRACK. /20/

&&

.PREV DISCUSSION... /ISSUED 537 AM CST SAT MAR 12 2016/

AVIATION...
A WEAK FRONTAL BOUNDARY WILL SHIFT NORTH TODAY ALLOWING FOR
A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS AREA TAF SITES FROM
12/16Z-13/00Z. IFR/LIFR CEILINGS AND VISIBILITIES THIS MORNING TO
GRADUALLY IMPROVE TO MVFR BY 13/00Z. HOWEVER...CEILINGS TO BECOME
IFR AFTER 13/06Z ACROSS MOST SITES. OTHERWISE...SOUTHEAST WINDS 5
TO 10 KNOTS TODAY TO BECOME LIGHT AND VARIABLE OVERNIGHT. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  58  79  55 /  60  20  20  10
MLU  69  59  78  56 /  70  30  20  10
DEQ  68  54  73  51 /  60  20  20  10
TXK  68  57  75  53 /  60  20  20  10
ELD  67  58  76  54 /  70  40  30  20
TYR  71  58  78  55 /  60  10  10  10
GGG  71  58  79  54 /  60  10  10  10
LFK  74  60  82  55 /  60  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ071>073.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ126-138-151-
     153-166-167.

&&

20
Hazardous weather outlook, Mar 12, 12:00 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 12 2016

LAZ010-011-017>022-TXZ138-151-153-166-167-131800-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-HARRISON-PANOLA-SHELBY-SAN AUGUSTINE-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD
BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE
MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE
FLOODING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

TXZ108>111-124-125-136-137-149-150-152-165-131800-
FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-
NACOGDOCHES-ANGELINA-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE
POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-112-131800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-CASS-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE
POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO POSSIBLY SCATTERED AFTERNOON THUNDERSTORMS WILL
RAPIDLY DEVELOP SUNDAY AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE
STORMS...AND VERY STRONG WIND GUSTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY AND
TONIGHT.

ARZ071>073-LAZ001>006-012>014-TXZ126-131800-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
BIENVILLE-JACKSON-OUACHITA-MARION-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD
BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE
MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE
FLOODING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED AFTERNOON THUNDERSTORMS WILL RAPIDLY DEVELOP SUNDAY
AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE STORMS...AND VERY
STRONG WIND GUSTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

20

In the hours before

Special weather statement, Mar 12, 2:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CST SAT MAR 12 2016

ARZ072-LAZ002>004-012-122100-
COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-
221 PM CST SAT MAR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIACOLUMBIA
COLUMBIA...NORTHWESTERN BIENVILLE...NORTHEASTERN BOSSIER...WEBSTER
AND WESTERN CLAIBORNE PARISHES UNTIL 300 PM CST...

AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MINDEN...MOVING NORTH AT 65 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...SPRINGHILL...HAYNESVILLE...SIBLEY...CULLEN...COTTON VALLEY...
SAREPTA...DOYLINE...TAYLOR...EMERSON...DUBBERLY...DIXIE INN...HEFLIN...
SHONGALOO...SMITHLAND...WELCOME...MACEDONIA...BUSSEY...CALHOUN AND
EVERGREEN.

LAT...LON 3226 9318 3257 9351 3323 9346 3323 9313
TIME...MOT...LOC 2021Z 183DEG 55KT 3260 9329

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:21 AM CSTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler5 days
Mar 12, 12:32 PM CSTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, Rusk, Sabine, San Augustine and 1 more3 hr
Mar 11, 6:20 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more28 hr
Mar 12, 1:19 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster18 hr
Mar 12, 11:13 AM CSTRiver Flood WarningSHVCaldwell, Ouachita44 days
Mar 12, 2:20 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more40 min
Mar 12, 2:43 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster32 min
Mar 12, 4:44 PM CSTFlash Flood WarningSHVLaSalle3 hr
Mar 12, 3:40 PM CSTSpecial Weather StatementSHVUnion50 min

Nearby

Special Weather Statements in Louisiana, 2016Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.